Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Have severe osteoarthritis, scoliosis and chronic neck pain. Safe way to take diclofenac and misoprostol?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2801 Questions
thank you for this service! I had a horrible reaction to the addiction of tramadol- took it for 5 years. I am 84 and have severe osteoarthiritis and scoliosis and in chronic pain!-neck and back- I have been given diclofenac-misoprost 50-0.2 tb. what is the very safest way to take this medication and for how long? I have taken 2 pills at nite and 2 in the morning with food. I think I might be able to use it only once a day-hopefully taken in the morning. I appreciate so much you answering this big concern. I use! Sertraline and synthorid
Posted Sat, 13 Apr 2013 in Bones, Muscles and Joints
Answered by Dr. Seikhoo Bishnoi 2 hours later
Welcome to Health Care Magic and Thanks for question.

You are 84 year old female. You are having severe osteoarthritis and scoliosis and chronic pain. You were on tremadol and recently you have started taking Diclefenac misoprostol combination. You are on sertaline and synthyroid.

Tremadol is a opioid drug, it is a good and safe painkiller. But is is highly addicting and it has high abuse potential. Its good that you left tremadol.

Diclofenac is a NSAID drug, it is a good pain killer. But it has many side effect like NSAID drugs, and one of them is severe gastritis and stomach ulceration. Elderly people are at risk of them. So in such persons it is combined with Misoprostol. Misoprostol is used in anti ulcer medicines and over combination of misoprostol and diclofenac is safe combination. Also the combination has zero addiction potential. You are taking 50/0.2 dose medicine. You can take one tablet 2-3 times a day but if your pain can be controlled with one dose you can take once a day only. And always take it with food, as risk of side effects decreases with food.

Hope I cleared your doubt, If you have more questions I will be happy to answer.

Thanks, wish you a good health.
Dr. Seikhoo Bishnoi MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor